Rebound of Psoriasis during Treatment with Efalizumab

January 2006 | Volume 5 | Issue 1 | Case Report | 63 | Copyright © 2006

Nicholas Golda MD, Shahrad M. Benham MD, John Koo MD

Abstract

Recently, the biologics have emerged as a new class of drugs for systemic therapy of psoriasis with efalizumab (Raptiva®) being one of the most recently FDA-approved agents. We report a case of a 34-year-old Caucasian male who experienced psoriasis rebound during a 7-week lapse in treatment with subcutaneous efalizumab 0.8 mg/kg/week, which he had been using for 4 weeks up to that point. The patient then restarted efalizumab, but his psoriasis continued to worsen causing him to be admitted for Goeckerman day care. He rebounded again 4 weeks following his ultimate discontinuation of efaluzimab despite intensive therapy with the Goeckerman regimen. This case is reported to highlight the recent findings that psoriasis rebound, defined as psoriasis area and severity index (PASI) of 125% or greater or morphology change, has been associated with both the use and the discontinuation of efalizumab.

Purchase Original Article

Purchase a single fully formatted PDF of the original manuscript as it was published in the JDD.

Download the original manuscript as it was published in the JDD.

Contact a member of the JDD Sales Team to request a quote or purchase bulk reprints, e-prints or international translation requests.

To get access to JDD's full-text articles and archives, upgrade here.

Save an unformatted copy of this article for on-screen viewing.

Print the full-text of article as it appears on the JDD site.

→ proceed | ↑ close

Related Articles